MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE LIGATING DEVICE

AOMORI OLYMPUS CO., LTD. SINGLE USE LIGATING DEVICE
Model Number HX-400U-30
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 08/18/2026
Type of Reportable Event Serious Injury
Event or Problem Description
The customer reported that a single use ligating device malfunctioned during a therapeutic polypectomy performed during a colonoscopy.The patient was sedated, and the device was in use when the event occurred.A regular colonoscope was advanced to the cecum, where a large polypoid lesion/lipoma was noted in the ascending colon.The physician requested a ligating device to ligate the base.The ligating loop was deployed at the base of the polyp / lipoma and tightened appropriately; however, the loop failed to deploy from the sheath of device.Multiple attempts by the physician and nursing staff to deploy the loop were unsuccessful.The physician attempted to insert a pediatric colonoscope with the regular colonoscope to advance a loop cutter and free the stuck ligating device sheath from the regular scope; however, this attempt was unsuccessful and was abandoned.Wire cutters were then used to cut the portion of the ligating loop hanging out of the biopsy channel in an effort to detach the endoscope from the stuck ligating device.The colonoscope was withdrawn while biopsy forceps were advanced through the biopsy channel forcing the poly loop sheath to remain in patient while scope could be removed.The colonoscope was then reintroduced to the site of the lesion.A single use loop cutter was used to cut the loop strings past base, so the ligating device sheath could be removed from the patient leaving ligating device intact on polyp / lipoma base.During the loop-cutting procedure, visualization of the cutter jaws was limited because the cutting mechanism opened on only one side and the open side was not visible endoscopically.The physician removed and reinserted the cutter in an attempt to improve visualization; however, visualization remained limited.During cutting of the loop string, adjacent mucosal tissue was nicked.It was reported that no active bleeding was noted at base of the ligator or at the area nicked with loop cutter.No additional patient complications or requirement for additional intervention were reported.
 
Additional Manufacturer Narrative
The investigation is ongoing.A supplemental report will be submitted when the investigation is completed or if additional information becomes available.

Brand Name
SINGLE USE LIGATING DEVICE
Common Device Name
SINGLE USE LIGATING DEVICE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA   036-0357
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
+1(508)207-7661
MDR Report Key50828470
Report Number9614641-2026-00938
Device Sequence Number13407012
Product Code MND
UDI-Device Identifier04953170194641
UDI-Public04953170194641
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
CLASS2-EXMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 09/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHX-400U-30
Device Lot Number61V
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 08/28/2026
Initial Report FDA Received Date09/18/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/01/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
Single Use Loop Cutter, FS-410, 66K.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown